Alert archive / North Carolina / Flash Flood Warnings in 2010

Flash Flood Warning 66, NWS Raleigh, NC

September 30, 20104 counties in North Carolina

NWS Raleigh, NC issued this flash flood warning at Sep 30, 2010, 7:58 AM EDT for 4 counties in North Carolina. It was in force for 2 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 30, 2010, 7:58 AM EDT (11:58 UTC)
Expired
Sep 30, 2010, 10:00 AM EDT
In force
2 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

Counties Davidson County, NC, Forsyth County, NC, Guilford County, NC, Randolph County, NC

The radar

The Roanoke radar (KFCX), 126 km from the middle of the area, began a volume at 12:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 30, 8:00 AM EDTFLASH FLOOD6 Ese Greensboro, NCSOUTH BUFFALO CREEK REACHED A STAGE OF 13 FEET.
Sep 30, 8:15 AM EDTFLASH FLOOD4 Ne High Point, NCEAST FORK DEEP RIVER CRESTED AT 11.56 FEET. FLOOD STAGE IS 10 FEET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 12.0 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2010-09-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2010-09-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 179 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
489 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
179 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

100 
WGUS52 KRAH 301158
FFWRAH
NCC057-067-081-151-301400-
/O.NEW.KRAH.FF.W.0066.100930T1158Z-100930T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
758 AM EDT THU SEP 30 2010

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA
  DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA
  GUILFORD COUNTY IN CENTRAL NORTH CAROLINA
  FORSYTH COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 1000 AM EDT

* AT 747 AM EDT...RAINFALL RANGING FROM 2.5 TO 4 INCHES FELL OVER 
THE AREA SINCE MIDNIGHT AND LOCAL LAW ENFORCEMENT REPORTED ONGOING 
FLOODING OVER NORTHERN DAVIDSON AND NORTHERN RANDOLPH COUNTIES. IN 
ADDITION...URBAN FLOODING WAS ONGOING IN GREENSBORO. THE RAIN WILL 
BE ENDING BY 900 AM...BUT THE FLOODING WILL PERSIST THROUGH MID 
MORNING. 

* LOCATIONS THREATENED WITH FLOODING INCLUDE WINSTON-SALEM...
  THOMASVILLE...SEAGROVE...RANDLEMAN...MCLEANSVILLE...LINWOOD...
  LEXINGTON...KERNERSVILLE...HIGH POINT...GREENSBORO...CLEMMONS AND
  ASHEBORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
AS LITTLE AS 6 INCHES OF WATER CAN CAUSE YOU TO LOSE CONTROL OF YOUR 
VEHICLE. TURN AROUND...DONT DROWN.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING...
1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT
AGENCY.

&&

LAT...LON 3612 8045 3626 8045 3624 7953 3552 7956
      3551 8019 3557 8022 3565 8030 3571 8033
      3574 8046 3583 8049 3584 8040 3586 8039
      3589 8041 3590 8037 3594 8037 3601 8042
      3607 8052 3609 8051

$$

13
1 follow-up statement
171 
WGUS72 KRAH 301318
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
918 AM EDT THU SEP 30 2010

NCC057-067-081-151-301400-
/O.CON.KRAH.FF.W.0066.000000T0000Z-100930T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANDOLPH NC-DAVIDSON NC-GUILFORD NC-FORSYTH NC-
918 AM EDT THU SEP 30 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 AM EDT FOR
FORSYTH...GUILFORD...DAVIDSON AND RANDOLPH COUNTIES...

AT 911 AM EDT...OBSERVATIONS INDICATED SOME FLOODING STILL ONGOING 
IN THE AREA. FOR EXAMPLE...THE SOUTH BUFFALO CREEK WAS AT A STAGE OF 
13 FEET...ABOVE ITS FLOOD STAGE OF 12 FEET. THE EAST FORK OF THE 
DEEP RIVER WAS ALSO ABOVE ITS FLOOD STAGE OF 10 FEET...BEING AT JUST 
OVER 11 FEET. WITH NO ONGOING RAINFALL...BOTH LOCATIONS WERE SHOWING 
FALLING STAGES...AND IT IS POSSIBLE THAT MOST CREEKS COULD FALL 
BELOW FLOOD STAGE BY 10 AM.

PERSONS DRIVING THIS MORNING SHOULD BE PREPARED FOR ISOLATED 
INSTANCES OF FLOODED ROADWAYS...ESPECIALLY IN LOW-LYING AREAS...
NEAR CREEKS...AND IN OTHER FLOOD PRONE LOCATIONS. CONDITIONS ARE 
ANTICIPATED TO GRADUALLY IMPROVE WITH DIMINISHED RAINFALL. STILL...
BE SURE TO REMAIN AWAY FROM CREEKS AND STREAMS RUNNING HIGH AND 
FLOWING FAST. DRIVE WITH CAUTION. STAY AWAY FROM STORM DRAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AGAIN...EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF 
SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND 
UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING...
1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT
AGENCY.

&&

LAT...LON 3612 8045 3626 8045 3624 7953 3552 7956
      3551 8019 3557 8022 3565 8030 3571 8033
      3574 8046 3583 8049 3584 8040 3586 8039
      3589 8041 3590 8037 3594 8037 3601 8042
      3607 8052 3609 8051

$$

DJF

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 30, 7:45 AM EDT, 13 minutes earlier.

Area forecast discussion, Sep 30, 7:45 AM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
745 AM EDT THU SEP 30 2010

.SYNOPSIS...
DEEP TROPICAL MOISTURE WILL CONTINUE TO STREAM INTO THE REGION
TODAY. THIS MOISTURE COMBINED WITH A SERIES OF LOW PRESSURE SYSTEMS
MOVING NORTHWARD THROUGH THE AREA WILL PRODUCE WIDESPREAD RAIN
MAINLY OVER EASTERN NORTH CAROLINA INTO TONIGHT. DRIER AND COOLER
AIR WILL ARRIVE FOR FRIDAY... AND WILL LAST THROUGH THE WEEKEND.

&&

.NEAR TERM /THROUGH FRIDAY NIGHT/...
AS OF 745 AM THURSDAY...

...SOUTHWEST PORTIONS OF THE FLASH FLOOD WATCH WILL BE CANCELED...

THROUGH TODAY:
STEADY MODERATE RAIN DROPPING A HALF TO THREE QUARTERS OF AN INCH
PER HOUR FOR SEVERAL HOURS HAS PRODUCED NUMEROUS PROBLEMS
PARTICULARLY IN POOR DRAINAGE AREAS... AND THE ONCE-LOW STREAMFLOWS
ACROSS THE AREA ARE RISING AT A RAPID RATE. LATEST SURFACE MAP SHOWS
THE SURFACE LOW MOVING NORTHWARD THROUGH THE WESTERN PIEDMONT SOUTH
OF BURLINGTON... AND IT WILL CONTINUE TO MOVE UP THROUGH CENTRAL NC
THROUGH MID TO LATE MORNING. PRECIPITATION EFFICIENCY OVER THE
ERN/NRN CWA REMAINS QUITE HIGH WITH AN LCL-TO-FREEZING LEVEL DEPTH
OVER 4 KM... AND BLENDED TPW IMAGERY SHOWS A PLUME OF 2.0-2.6"
STREAMING TOWARD ERN NC WITH STRONG FORCING ALOFT IN THE FORM OF
UPPER DIVERGENCE AND MID LEVEL DPVA. THE HEAVY RAIN THREAT REMAINS
HIGHEST OVER THE ERN/NRN CWA... AS THE DRY SLOT ALOFT HAS PUNCHED
INTO THE SOUTHWEST CWA. EXPECT ADDITIONAL RAINFALL OF AT LEAST 1 TO
2 INCHES OVER THE ERN/NRN CWA. NOTE THAT THE RALEIGH 88D RADAR
(KRAX) IS PERFORMING QUITE WELL IN ITS PRECIP ESTIMATES SINCE
SWITCHING TO A TROPICAL Z-R RELATIONSHIP. CATEGORICAL POPS WILL BE
TRENDED DOWN FROM S TO N THROUGH 18Z AS THE DRY SLOT PROGRESSES UP
THROUGH CENTRAL NC.

THE THREAT FOR TORNADOES WILL ALSO PERSIST OVER THE ERN CWA FOR
ANOTHER FEW HOURS. INSTABILITY IS VERY LIMITED BU 0-1 KM SHEAR IS
OVER 40 KTS HERE. THE NAM SHOWS THIS PERSISTING OVER THE NORTH AND
EAST THROUGH 14Z WITH VGP OF 0.25-0.35 AND 0-1 KM SHEAR OVER 45 KTS
BACK THROUGH THE TRIANGLE. EVEN OUTSIDE OF THE TORNADO THREAT...
OBSERVED GUSTS OVER 50 KTS AT BUOY 41004 AND GEORGETOWN SC EARLIER
TONIGHT JUST AHEAD OF AND EAST OF THE LOW CENTER BRINGS A CONCERN
FOR A SURGE OF STRONG WIND GUSTS ALONG AND EAST OF THE LOW'S TRACK.
A FEW TREES HAVE BEEN REPORTED DOWN ACROSS THE AREA WITH THE WET
SOIL LEADING TO LOOSE ROOT SYSTEMS.

TEMPERATURES ARE VERY DIFFICULT TODAY WITH THE POTENTIAL TO BE WAY
OFF. SEE NO GOOD REASON TO ALTER CURRENT HIGHS SIGNIFICANTLY AND
WILL STICK WITH HIGHS AROUND 75-81.

FOR TONIGHT: THE NEXT CONCERN IS THE REMNANTS OF NICOLE... NOW
AFFECTING THE BAHAMAS. THE CLOSED MID LEVEL VORTEX NOW OVER NW GA
LIFTS UP THROUGH WRN NC LATE TODAY... DRAWING THE OLD NICOLE WIND
FIELD AND MOISTURE TO THE NORTH THROUGH ERN NC. THE 12 KM NAM... THE
ECMWF... AND THE CANADIAN ARE IN GOOD AGREEMENT BRINGING THE CENTER
OVER THE NC SOUNDS TONIGHT AND SPREADING SUFFICIENT MOISTURE AND
SHEARED MID LEVEL VORTICITY ACROSS THE COASTAL PLAIN TO BRING A
RETURN TO CHANCE TO LIKELY POPS MAINLY IN THE ERN CWA TONIGHT. THE
GFS APPEARS TO BE TOO ENTHUSIASTIC IN KICKING THIS CIRCULATION
EASTWARD AND HAS NO SUPPORT FROM THE OTHER OP MODELS... ALTHOUGH THE
GEFS MEAN KEEPS THE PRECIP EAST OF CENTRAL NC. GIVEN THAT THE MID
LEVEL LOW WILL RETAIN A SLIGHT NEGATIVE TILT LONG ENOUGH TO PULL THE
REMNANT NICOLE CIRCULATION A BIT WESTWARD... THIS RETURN TO POPS
TONIGHT (MAINLY EAST) IS FAVORED... BUT CONFIDENCE IS NOT HIGH. LOW
58 WEST TO 66 EAST.

FOR FRIDAY/FRIDAY NIGHT: DECREASING NORTHWEST TO NORTH WINDS ARE
ANTICIPATED IN THE WAKE OF THE EXITING CIRCULATION... WHICH GETS
KICKED RAPIDLY TO THE NNE BY THE OPENING AND LIFTING MID LEVEL
VORTEX. SURFACE HIGH PRESSURE BEGINS TO BUILD IN FROM THE WEST...
AND WHILE THICKNESSES DO DROP TO JUST UNDER NORMAL... THE REAL
REINFORCING COLD AIR WILL HOLD OFF UNTIL SATURDAY AND ESPECIALLY
SUNDAY AS TROUGHING DIGS THROUGH MI. A DRY AND VERY STABLE COLUMN
WILL ALLOW FOR PLENTY OF SUNSHINE. HAVE CUT BACK HIGHS A BIT TO
73-77... IN LINE WITH EXPECTED THICKNESSES. LOWS 49-55. -GIH

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY/...
AS OF 300 AM THURSDAY...

SATURDAY THROUGH SUNDAY:
EASTERN U.S. LONG WAVE TROUGH IS EXPECTED TO RELOAD DURING THIS
PERIOD AS THE NEXT SHORT WAVE TROUGH DIVES SOUTH AND EASTWARD OUT OF
THE UPPER MIDWEST AND GREAT LAKES REGION AND INTO THE TN/OH VALLEY
BY SUNDAY AFTERNOON. AT THE SURFACE STRONG CANADIAN HIGH PRESSURE
(1030 TO 1035 MB) IS PROGGED TO BUILD/EXTEND INTO THE AREA FROM THE
NORTHWEST. THIS WILL YIELD MOSTLY SUNNY/CLEAR SKIES ON SATURDAY...
WITH CLOUDS INCREASING ON SUNDAY (STILL PARTLY SUNNY THOUGH) AS THE
AFOREMENTIONED TROUGH ALOFT APPROACHES. LOW LEVEL THICKNESS VALUES
EACH AFTERNOON ARE EXPECTED TO RUN ABOUT 15 TO 25 METERS BELOW
NORMAL FOR EARLY OCTOBER. THIS WILL YIELD HIGH TEMPS ON SATURDAY IN
THE LOWER TO MID 70S... WITH UPPER 60S TO LOWER 70S EXPECTED ON
SUNDAY AS SKIES ARE FORECAST TO BECOME PARTLY SUNNY. OVERNIGHT LOWS
ON SUNDAY MORNING ARE EXPECTED TO BE QUITE CHILLY WITH A LIGHT
NORTHERLY WIND AND MOSTLY CLEAR SKIES. THUS... EXPECT LOW TEMPS ON
RANGE FROM THE UPPER 40S TO LOWER 50S IN A NW TO SE FASHION. WITH
REGARD TO PRECIP CHANCE... SATURDAY AND SATURDAY NIGHT ARE EXPECTED
TO BE DRY... WITH SUNDAY GENERALLY DRY. THE TIMING AND AMPLIFICATION
OF THE AFOREMENTIONED TROUGH WILL DETERMINE THE WHETHER ANY POPS MAY
BE NEEDED FOR SUNDAY. HOWEVER... AT THIS TIME HPC STILL PREFERS THE
SLOWER BUT STRONGER ECMWF VS THE GFS (WITH REGARD TO THE TROUGH
ALOFT) AS THE ECMWF CONTINUES TO SHOW GOOD CONTINUITY FROM RUN TO
RUN AND HAS STRONG SUPPORT FROM THE GEM GLOBAL FOR THE PAST SEVERAL
DAYS. POPS MAY NEED TO BE ADDED FOR SUNDAY... AS THE LATEST ECMWF
HAS COME IN A BIT WETTER WITH A MORE AMPLIFIED PATTERN. -BSD

&&

.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
AS OF 320 AM THURSDAY...

THE PREFERRED ECMWF CONTINUES TO DEVELOP A CLOSED LOW ALOFT OVER THE
OH/TN VALLEY LATE SUNDAY INTO EARLY NEXT WEEK AND SLOWLY TRANSLATED
IT TO THE EAST... PLACING CENTRAL NC IN A FAVORED LOCATION FOR
UPWARD VERTICAL MOTION. MEANWHILE AT THE SURFACE... A 1032 MB HIGH
IS EXPECTED TO EXTEND SOUTHWARD AND INTO OUR AREA THROUGH AT LEAST
MONDAY OR TUESDAY. THUS... THIS SETUP COULD (DEPENDING ON IF WE GET
ENOUGH RAIN) DEVELOP INTO A COLD AIR DAMMING EVENT FOR EARLY NEXT
WEEK. HOWEVER... WITH THE GFS CONTINUING TO NOT CLOSE OFF THE TROUGH
ALOFT AND IN TURN IS PROGRESSIVE WITH THE TROUGH... WILL KEEP HIGH
TEMPS GENERALLY IN THE MID TO UPPER 60S (MAY NEED TO BE LOWERED IF
ECMWF CONTINUES TO DEPICT THIS PATTERN AND/OR GFS COMES ON BOARD)..
WITH PERHAPS A BIT WARMER ON WEDNESDAY... WHEN THE BEST LIFT AND
MOISTURE SHOWN BY THE ECMWF TRANSLATE TO THE NORTH OF THE AREA.
OVERNIGHT LOWS DURING THIS TIME WILL BE QPF DRIVEN AS WELL. THUS...
WILL STAY CLOSE TO PREVIOUS FORECAST AND HPC FOR NOW... AND GO WITH
LOWS IN THE UPPER 40S TO LOWER 50S. WRT PRECIP CHANCES WILL KEEP
CHANCE POPS FOR MONDAY AND TUESDAY... AND KEEP WEDNESDAY DRY.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
AS OF 745 AM THURSDAY...

IFR/LIFR CIGS AND MARGINAL MVFR VSBY WILL PERSIST THROUGH THE
MORNING. A LOW PRESSURE SYSTEM TRACKING NORTHWARD THROUGH CENTRAL NC
WILL QUICKLY EXIT TO THE NORTH BY 18Z... AND MOST OF THE HEAVY RAIN
WILL DEPART THE AREA FROM SOUTH TO NORTH... BUT THE HEAVY RAIN
THREAT WILL LAST THE LONGEST AT RWI/FAY. BUT CONSIDERABLE LOW LEVEL
MOISTURE UPSTREAM WILL KEEP IFR TO MVFR CIGS OVER CENTRAL NC
TERMINAL SITES THROUGH MOST OF THE AFTERNOON... NOT LIFTING AND
CLEARING OUT TO VFR UNTIL AFTER 00Z THIS EVENING. FROM 05Z ONWARD...
VFR CONDITIONS ARE EXPECTED... BUT ANOTHER LOW PRESSURE SYSTEM AND
ACCOMPANYING SURGE OF MOISTURE WILL BRING THE POTENTIAL FOR A FEW
SHOWERS OVERNIGHT AT RWI/FAY. LOW LEVEL WIND SHEAR WILL REMAIN AN
AVIATION HAZARD THROUGH 16Z TODAY AT RDU/RWI/FAY WITH STRONG SE
WINDS JUST EAST OF THE LOW PRESSURE CENTER'S TRACK... UP TO 35-40
KTS AROUND 1500-1800 FT AGL. THE LLWS THREAT WILL END BY LATE
MORNING.

LOOKING BEYOND FRIDAY MORNING... VFR CONDITIONS WILL DOMINATE AS
HIGH PRESSURE BUILDS INTO THE AREA. A REINFORCING COLD FRONT MAY
BRING VFR CIGS EARLY SUNDAY. -GIH

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR NCZ007>011-
021>028-038>043-073>078-083>086-088-089.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...HARTFIELD
SHORT TERM...BSD
LONG TERM...BSD
AVIATION...HARTFIELD
Hazardous weather outlook, Sep 30, 5:36 AM EDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
536 AM EDT THU SEP 30 2010

NCZ008>011-026>028-041>043-077-078-088-089-010945-
GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-
WILSON-HARNETT-WAYNE-CUMBERLAND-SAMPSON-
536 AM EDT THU SEP 30 2010

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...
...TORNADO WATCH 688 IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.

NIGHTTIME TORNADOES ARE EXTREMELY DANGEROUS. BEFORE GOING TO
BED...CHECK LOCAL RADIO OR TELEVISION FOR THE LATEST WEATHER
INFORMATION. HAVING A NOAA WEATHER RADIO READY TO ALERT YOU TO
WARNINGS AT NIGHT COULD SAVE YOUR LIFE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

NCZ007-021>025-038>040-073>076-083>086-010945-
PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-RANDOLPH-
CHATHAM-STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND-SCOTLAND-HOKE-
536 AM EDT THU SEP 30 2010

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

In the hours before

Local storm report, Sep 30, 6:49 AM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
649 AM EDT THU SEP 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 AM     FLASH FLOOD      5 SSW GARNER            35.63N 78.67W
09/30/2010                   WAKE               NC   LAW ENFORCEMENT

            WATER ON THE ROAD AT ROCK SERVICE AND OLD STAGE ROADS.
            REPORT FROM 911 CALL TO WAKE COUNTY.

&&

MLM
Local storm report, Sep 30, 6:50 AM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
650 AM EDT THU SEP 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 AM     FLASH FLOOD      5 SSW GARNER            35.63N 78.67W
09/30/2010                   WAKE               NC   LAW ENFORCEMENT

            WATER ON THE ROAD AT ROCK SERVICE AND OLD STAGE ROADS.
            REPORT FROM 911 CALL TO WAKE COUNTY.

&&

MLM
Local storm report, Sep 30, 7:34 AM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
734 AM EDT THU SEP 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 AM     FLASH FLOOD      5 W KERNERSVILLE        36.11N 80.16W
09/30/2010                   FORSYTH            NC   LAW ENFORCEMENT

            LINVILLE RD CLOSED DUE TO FLOODING.

&&

KMC
Local storm report, Sep 30, 7:35 AM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
735 AM EDT THU SEP 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 AM     FLASH FLOOD      4 E ASHEBORO            35.73N 79.74W
09/30/2010                   RANDOLPH           NC   LAW ENFORCEMENT

            ROAD CLOSED AT LOFLIN POND RD NEAR TROGDON POND RD DUE TO
            FLOODING.

&&

KMC
Local storm report, Sep 30, 7:42 AM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
742 AM EDT THU SEP 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 AM     FLASH FLOOD      THOMASVILLE             35.89N 80.08W
09/30/2010                   DAVIDSON           NC   LAW ENFORCEMENT

            SEVERAL STREETS FLOODED IN THE THOMASVILLE AREA.

&&

KMC
Local storm report, Sep 30, 7:44 AM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
744 AM EDT THU SEP 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0742 AM     FLASH FLOOD      2 SE GORDONTOWN         35.73N 80.10W
09/30/2010                   DAVIDSON           NC   TRAINED SPOTTER

            HWY 109 IN SILVER VALLEY 6 INCHES OF WATER FLOWING OVER
            THE ROADWAY. ROAD NOT CLOSED YET.

&&

KMC

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 29, 8:40 PM EDTAreal Flood AdvisoryRAHEdgecombe, Nash, Wayne, Wilson3 hr
Sep 29, 9:40 PM EDTRiver Flood WarningRAHJohnston36 hr
Sep 29, 10:33 PM EDTFlash Flood WarningRAHEdgecombe, Halifax, Wayne, Wilson6 hr
Sep 30, 3:05 AM EDTFlash Flood WarningRAHDavidson, Forsyth, Guilford, Randolph5 hr
Sep 30, 3:22 AM EDTAreal Flood AdvisoryRAHAnson, Hoke, Montgomery, Moore, Richmond, Scotland and 1 more5 hr
Sep 30, 4:12 AM EDTFlash Flood WarningRAHCumberland4 hr
Sep 30, 4:29 AM EDTFlash Flood WarningRAHEdgecombe, Halifax, Wayne, Wilson4 hr
Sep 30, 5:45 AM EDTFlash Flood WarningRAHDurham, Franklin, Granville, Harnett, Johnston, Vance and 1 more3 hr
Sep 30, 8:01 AM EDTFlash Flood WarningRAHEdgecombe, Halifax, Wayne, Wilson4 hr
Sep 30, 8:40 AM EDTFlash Flood WarningRAHFranklin, Granville, Harnett, Johnston, Vance, Wake3 hr
Sep 30, 9:55 AM EDTFlash Flood WarningRAHDavidson, Forsyth, Guilford, Randolph3 hr
Sep 30, 11:44 AM EDTRiver Flood WarningRAHChatham10 hr
Sep 30, 11:51 AM EDTRiver Flood WarningRAHWayne6 days
Sep 30, 12:13 PM EDTAreal Flood AdvisoryRAHEdgecombe, Franklin, Granville, Halifax, Harnett, Johnston and 6 more4 hr
Sep 30, 12:46 PM EDTFlash Flood WarningRAHGuilford4 hr
Sep 30, 12:48 PM EDTRiver Flood WarningRAHChatham, Lee19 hr
Sep 30, 4:42 PM EDTAreal Flood AdvisoryRAHGuilford3 hr
Sep 30, 5:47 PM EDTAreal Flood WarningRAHWilson15 hr
Sep 30, 6:50 PM EDTFlash Flood WarningRAHEdgecombe, Halifax3 hr

Nearby

Flash Flood Warnings in North Carolina, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.